Texas, 2009

Wildfire in Texas, February 3, 2009

February 3, 2009 · NWS CRP · 1 event in 1 county or zone

A wildfire near Sandia, off of CR 361, burned 100 acres. Four homes were threatened and saved.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A wildfire near Sandia, off of CR 361, burned 100 acres. Four homes were threatened and saved. Numerous local and volunteer resources responded. The exact location and time was unknown at the time of this writing.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 3, 11:29 AM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 3, 11:29 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1129 AM CST TUE FEB 3 2009

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...VERY DRY CONDITIONS/SUBSIDENCE WL CONTRIBUTE TO
CONTINUED VFR CONDITIONS THROUGH TUE (NO SIGNIFICANT CLOUD COVER
EXPECTED ALONG THE WEAK FRONT EARLY TUE.)

&&

.PREV DISCUSSION... /ISSUED 943 AM CST TUE FEB 3 2009/

DISCUSSION...CONCUR WITH THE CURRENT FCST WTIH REGARD TO EWD
MOVEMENT OF THE SFC ANTICYCLONE (RESULTING IN RTN OF WEAK SLY
FLOW)...MAX TEMPS FCST FOR THIS AFTN (CONSISTENT WITH THE NAM
DETERMINISTIC SOLN)...AND SUNNY SKIES (WHEN CONSIDERING THE UPPER
PATTERN/WEAK SUBSIDENCE AND EXTREMELY LOW PW VALUES.) OWING TO
EXPECTED VERY LOW RELATIVE HUMIDITY VALUES AND LIMITED FUEL
MOISTURE...WL RETAIN THE FIRE DANGER STATEMENT FOR TDA.

PREV DISCUSSION... /ISSUED 345 AM CST TUE FEB 3 2009/

SHORT TERM (TODAY THROUGH WEDNESDAY)...AFTER A COOL START THIS
MORNING...WITH TEMPERATURES NEAR FREEZING ACROSS THE NORTHERN
COUNTIES MAINTAINING FREEZE WARNING UNTIL 8 AM...ANOTHER CHAMBER
OF COMMERCE WEATHER DAY AS SURFACE HIGH PRESSURE RIDGE ALONG THE
COAST MOVES EAST AND WINDS TURN AROUND TO SOUTH-SOUTHWEST TODAY.
TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL TODAY. WEAK
SOUTHERLY FLOW WILL BRING IN SLIGHTLY HIGHER BOUNDARY LAYER
MOISTURE TONIGHT WITH TEMPERATURES NOT QUITE AS COOL AS THIS
MORNING. A FRONT WILL BACK DOOR INTO THE REGION FROM THE
NORTHEAST ON WEDNESDAY PUSHING TEMPERTURES DOWN TO AROUND
NORMAL LEVELS. NORTHEAST WINDS MAY APPROACH SCA CRITERIA OVER
THE GULF WATERS FOR A BRIEF PERIOD...BUT LEFT AT SCEC FOR NOW.

LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...CONTINUED QUIET
WEATHER IS EXPECTED THROUGHOUT THE EXTENDED PERIOD. HIGH PRESSURE
WILL SHIFT OFF TO OUR EAST DURING THE BEGINNING OF THE PERIOD
LEADING TO RETURN FLOW AND SUBSEQUENTLY A GRADUAL INCREASE IN LOW
LEVEL MOISTURE. PERSISTENT BREEZY/WINDY SOUTHERLY WINDS WILL OCCUR
THROUGH THE WEEKEND AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE
NEXT SYSTEM THAT IS PROGGED TO MOVE ACROSS THE SOUTHERN PLAINS. THIS
WILL RESULT IN A WARMING TREND THROUGH THE WEEKEND. ECMWF/GFS PROG A
COLD FRONT TO MOVE THROUGH THE REGION EARLY NEXT WEEK...HOWEVER THE
TIMING IS STILL AN ISSUE. REGARDLESS...EVEN THROUGH THE MODELS ARE
HINTING AT SOME PRECIP WITH THE PASSAGE OF THIS SYSTEM...AS HAS BEEN
THE CASE WITH THE LAST SEVERAL SYSTEMS...DO NOT THINK THE PRECIP
WILL MAKE IT THIS FAR SOUTH AND HAVE THEREFORE MAINTAINED A DRY
FORECAST FOR NOW.

AVIATION...CLEAR SKIES/VFR CONDITIONS ARE EXPECTED THROUGH THE
PERIOD.

FIRE WEATHER...VERY DRY CONDITIONS WILL LINGER OVER SOUTH TEXAS
BEFORE A BIT HIGHER BOUNDARY LAYER MOISTURE ARRIVES TONIGHT AS
WIND BECOME EAST AND NORTHEAST BY WEDNESDAY WITH A FRONT. WITH
AFTERNOON RELATIVE HUMIDITY VALUES EXPECTED TO FALL TO 10-15 PERCENT
INLAND AREAS AND 25-30 PERCENT ALONG THE COAST...WILL ISSUE A FIRE
DANGER STATEMENT WITH CURRENT DRY FUEL CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  43  69  48  70  /   0   0   0   0  10
VICTORIA          72  37  65  41  68  /   0   0   0   0  10
LAREDO            77  46  76  51  73  /   0   0   0  10  10
ALICE             76  40  72  44  72  /   0   0   0   0  10
ROCKPORT          69  47  67  51  67  /   0   0   0   0  10
COTULLA           76  36  71  46  69  /   0   0   0  10  10
KINGSVILLE        75  40  70  45  71  /   0   0   0   0  10
NAVY CORPUS       70  50  67  51  67  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
Hazardous weather outlook, Feb 3, 4:35 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
435 AM CST TUE FEB 3 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-031800-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
435 AM CST TUE FEB 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/KR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Jim Wells

When
February 3, 1:00 PM CST to 8:00 PM CST
Where
Jim Wells forecast zone
Reported by
Law Enforcement
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

A wildfire near Sandia, off of CR 361, burned 100 acres. Four homes were threatened and saved. Numerous local and volunteer resources responded. The exact location and time was unknown at the time of this writing.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156232.